Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 88, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2018, 6:42 PM CDT for Jackson County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2018, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 25, 2018, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jackson County, FL
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537
WUUS52 KTAE 252342
SVRTAE
FLC063-260015-
/O.NEW.KTAE.SV.W.0088.180625T2342Z-180626T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
642 PM CDT MON JUN 25 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in the Panhandle of Florida...
* Until 715 PM CDT.
* At 641 PM CDT, a severe thunderstorm was located 11 miles west of
Chattahoochee, or 12 miles east of Marianna, and is nearly
stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sneads, Grand Ridge, Dellwood, Star, Two Egg, Cypress, Alliance and
Blue Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3085 8515 3087 8500 3086 8494 3085 8493
3082 8494 3078 8492 3075 8491 3075 8490
3066 8489 3064 8491 3062 8491 3061 8493
3061 8515
TIME...MOT...LOC 2341Z 108DEG 4KT 3074 8503
HAIL...<.75IN
WIND...60MPH
$$
WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:02 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 25, 3:02 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
402 PM EDT Mon Jun 25 2018
.NEAR TERM [Through Tonight]...
Deep layer ridge will remain in place through tonight. Scattered
showers and thunderstorms this afternoon will continue into the
evening, with the best chance of convection after 00z across the
eastern portion of the CWA based on the influence of the east coast
sea breeze. Convection will decrease for the second half of the
night with the focus for an isolated shower/thunderstorm across the
Gulf. Lows tonight will be in the mid 70s, with upper 70s along the
coast. TLH low temperature should remain below the record high
minimum temperature of 78 (1914).
.SHORT TERM [Tuesday Through Wednesday Night]...
Our typical wet summer pattern will return going into the short
term. An east-west oriented ridge will sit over the region, allowing
for southerly flow to bring abundant moisture in from the Gulf. As a
result, rain chances will be more widespread with daytime PoPs of 30-
40% for most of the CWA. High temperatures will be in the low-mid
90s and lows in the mid-upper 70s.
.LONG TERM [Thursday Through Monday]...
The generally wet pattern of diurnal showers will continue into the
long term period. Rain chances will be best in the afternoons, with
PoPs ranging 30-50% most days. High temperatures will be in the low-
mid 90s with lows in the mid-upper 70s.
&&
.AVIATION [Through 18Z Tuesday]...
Currently light winds under VFR conditions. Sct SHRA/TSRA are
expected to develop near all terminals this afternoon. Latest
guidance suggests most of the activity starting near the terminals N
and W of KTLH and quickly spreading in coverage S and E. Activity
might linger a bit longer this afternoon near KVLD. Depending on the
amount of rainfall this afternoon patchy fog could be a concern
overnight. Expect conditions in and around any SHRA/TSRA to be
MVFR/IFR.
&&
.MARINE...
Winds will be south to southwest through much of the week with
speeds of 5 to 10 knots. Seas will range from 1 to 2 feet. Scattered
storms are expected each day.
&&
.FIRE WEATHER...
Aside from low dispersion indices, hazardous fire weather
conditions are not expected over the next several days.
&&
.HYDROLOGY...
Widespread flooding is not expected over the next week. With
scattered thunderstorms expected each day though, minor nuisance
flooding such as ponding of water on roadways will be possible.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 95 75 92 75 / 30 40 10 40 10
Panama City 78 90 79 89 80 / 10 30 10 20 20
Dothan 75 94 74 92 75 / 20 40 20 40 10
Albany 76 95 76 93 76 / 30 40 30 40 20
Valdosta 73 95 74 93 75 / 40 40 30 40 20
Cross City 74 92 75 90 77 / 50 20 10 30 20
Apalachicola 78 89 78 89 79 / 10 20 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Fieux/Skeen
LONG TERM...Fieux/Skeen
AVIATION...Humphreys
MARINE...Fieux
FIRE WEATHER...Harrigan
HYDROLOGY...FieuxIn the hours before
Special weather statement, Jun 25, 3:06 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
406 PM EDT MON JUN 25 2018
GAZ142-252030-
Early GA-
406 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EARLY COUNTY UNTIL
430 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blakely, moving south at 5 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Blakely, Colomokee, Cuba, Early Co A/p, Old Damascus and Kolomoki
Mounds Sp.
LAT...LON 3148 8480 3147 8481 3145 8479 3144 8479
3144 8476 3129 8473 3130 8500 3148 8495
TIME...MOT...LOC 2006Z 001DEG 5KT 3143 8488
WDSpecial weather statement, Jun 25, 3:53 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
453 PM EDT MON JUN 25 2018
GAZ120-122-252130-
Quitman GA-Randolph GA-
453 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND QUITMAN
COUNTIES UNTIL 530 PM EDT...
At 451 PM EDT, Doppler radar was tracking strong thunderstorms near
Cuthbert and 5 miles west of Union, moving northwest around 10 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Cuthbert, Springvale Station, Hatcher, Morris, Peterson Hill, White
House, Brooksville, Crossroads, Benevolence, Springvale and Wades.
LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
3193 8492 3192 8491 3192 8481 3193 8480
3192 8480 3192 8469 3193 8468 3192 8468
3192 8460 3183 8460 3179 8470 3172 8496
3178 8496 3178 8504 3199 8507
TIME...MOT...LOC 2051Z 156DEG 8KT 3181 8482
WDSpecial weather statement, Jun 25, 4:02 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT MON JUN 25 2018
FLZ012-112-252145-
Coastal Bay FL-Inland Bay FL-
502 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY COUNTY UNTIL 545
PM EDT/445 PM CDT/...
At 500 PM EDT/400 PM CDT/, Doppler radar was tracking strong
thunderstorms 11 miles northeast of Lynn Haven and 5 miles northeast
of Vicksburg. The movement of these storms is nearly stationary.
Wind gusts up to 50 mph is possible with these storms along with pea
sized hail.
Locations impacted include...
Nixon, Gainer Spring, Bayhead, Bennett, Youngstown, Cairo, Bayou
George, Majette, Camp Flowers and Recota Beach.
LAT...LON 3044 8549 3041 8539 3027 8539 3020 8540
3023 8552 3031 8560 3035 8569 3044 8570
TIME...MOT...LOC 2100Z 213DEG 2KT 3031 8548
WDSpecial weather statement, Jun 25, 4:13 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT MON JUN 25 2018
FLZ019-252145-
Madison FL-
513 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
545 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Madison, moving west at 5 mph.
Winds up to 40 mph and pea sized hail is possible with this storm.
Locations impacted include...
Madison, Cherry Lake, Lovett, Hamburg, Hanson and Pinetta.
LAT...LON 3044 8339 3046 8350 3052 8360 3065 8357
3064 8334 3063 8328 3062 8327 3059 8326
3055 8326 3054 8325 3053 8325
TIME...MOT...LOC 2112Z 077DEG 6KT 3058 8341
WDSpecial weather statement, Jun 25, 5:42 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM CDT MON JUN 25 2018
FLZ011>013-252315-
Inland Bay FL-Calhoun FL-Jackson FL-
542 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...NORTHEASTERN
BAY AND NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL
615 PM CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Marianna, moving north at 20 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Marianna, Cottondale, Grand Ridge, Altha, Alford, Moose Pond,
Clarksville, Ocheesee, Selman, Fountain, Blue Spring, Union City,
Chipola, Henderson Mill, Camps Head, Dellwood, Star, Alliance,
Blountstown Airport and Compass Lake.
LAT...LON 3057 8546 3057 8544 3078 8543 3084 8536
3087 8497 3056 8496 3055 8497 3046 8511
3040 8530 3048 8547
TIME...MOT...LOC 2241Z 157DEG 19KT 3068 8518
WDSpecial weather statement, Jun 25, 6:18 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
618 PM CDT MON JUN 25 2018
FLZ011-260000-
Jackson FL-
618 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 700 PM
CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving northwest at 15 mph.
Wind gusts up to 50 mph and pea sized are possible with this storm.
Locations impacted include...
Marianna, Cottondale, Grand Ridge, Greenwood, Alford, Bascom, Blue
Spring, Union City, Lovedale, Dellwood, Star, Hornsville, Jacobs,
Alliance, Buena Vista, Marianna Municipal A/P, Jacob City,
Kynesville, Ridgetop and Haynes.
LAT...LON 3093 8538 3095 8498 3093 8498 3089 8494
3061 8505 3061 8517 3057 8518 3056 8520
3057 8535 3067 8544 3078 8543 3079 8543
3079 8548 3083 8548
TIME...MOT...LOC 2317Z 135DEG 11KT 3074 8528
WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:11 AM CDT | Rip Current Statement | TAE | Bay, Gulf | 12 hr |
| Jun 25, 4:02 PM CDT | Special Weather Statement | TAE | Bay | 43 min |
| Jun 25, 4:13 PM CDT | Special Weather Statement | TAE | Madison | 32 min |
| Jun 25, 5:42 PM CDT | Special Weather Statement | TAE | Jackson | 33 min |
| Jun 25, 6:18 PM CDT | Special Weather Statement | TAE | Jackson | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.